MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 1, 8MM

ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 1, 8MM
Catalog Number 347-08-701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to pain and suspected infection.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d3, d4 expiration date, g1, h4, h6, and h11.The agent reported "(patient was experiencing pain, surgeon suspected infection)".The previous surgery and the surgery detailed in this event occurred 2 years and 2 months apart.This evaluation is limited in scope as limited information was provided to djo surgical - austin for review.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#(b)(6) associated with the concomitant part #247-01-103, empowr partial kneetm, femur, np, size3, lm-rl which document that out of 8 parts lot 2 parts were rejected due to burns on non polish area surface of condyle.Later, the rejected parts were reworked and accepted after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection and pain.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR PARTIAL KNEETM, TIBIAL INSERT, SIZE 1, 8MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENOVRE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key20378162
Report Number1644408-2024-01512
Device Sequence Number14401729
Product Code HSX
UDI-Device Identifier00190446294269
UDI-Public00190446294269
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Catalogue Number347-08-701
Device Lot Number163Z1016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
247-01-103 LOT: 153Z1016.; 357-01-101 LOT: 187Z1020.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale